Loss of positivity in a nonlinear scalar heat equation

Infante, G. and Webb, J.R.L. (2006) Loss of positivity in a nonlinear scalar heat equation. Nonlinear Differential Equations and Applications, 13(2), pp. 249-261. (doi: 10.1007/s00030-005-0039-y)

Full text not currently available from Enlighten.


Using the theory of fixed point index, we discuss the existence of nontrivial (multiple) solutions of a nonlinear scalar heat equation with nonlocal boundary conditions depending on a positive parameter. Solutions lose positivity as the parameter decreases. For a certain parameter range, not all solutions can be positive but there are positive solutions for certain types of nonlinearity. We also prove a uniqueness result.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Webb, Professor Jeffrey
Authors: Infante, G., and Webb, J.R.L.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Nonlinear Differential Equations and Applications
Journal Abbr.:NoDEA
ISSN (Online):1420-9004
Published Online:16 February 2006

University Staff: Request a correction | Enlighten Editors: Update this record